Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Decomposition of graded modules


Author: Cary Webb
Journal: Proc. Amer. Math. Soc. 94 (1985), 565-571
MSC: Primary 13C05
DOI: https://doi.org/10.1090/S0002-9939-1985-0792261-6
MathSciNet review: 792261
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the primary objective is to obtain decomposition theorems for graded modules over the polynomial ring $ k[x]$, where $ k$ denotes a field. There is some overlap with recent work of Höppner and Lenzing. The results obtained include identification of the free, projective, and injective modules. It is proved that a module that is either reduced and locally finite or bounded below is a direct sum of cyclic submodules. Pure submodules are direct summands if they are bounded below. In such case, the pure submodule is itself a direct sum of cyclic submodules. It is also noted that Cohen and Gluck's Stacked Bases Theorem remains true if the modules are graded.


References [Enhancements On Off] (What's this?)

  • [1] J. Cohen and H. Gluck, Stacked bases for modules, Bull. Amer. Math. Soc. 75 (1969), 978-979. MR 0246868 (40:137)
  • [2] -, Stacked bases for modules, J. Algebra 14 (1970), 493-505. MR 0254028 (40:7241)
  • [3] S. Eilenberg, Homological dimension and syzygies, Ann. of Math. (2) 64 (1956), 328-336. MR 0082489 (18:558c)
  • [4] P. Gabriel, Representations indecomposables des ensembles ordonnes, Seminaire P. Dubreil, 26e anee (1972/73), No. 13, Secretariat Mathematique, Paris, 1973. MR 0439695 (55:12581)
  • [5] -, Problemes actuels de theorie des representations, Enseign. Math. (2) 20 (1974), 323-332. MR 0366984 (51:3229)
  • [6] -, Representations indecomposables (Seminaire Bourbaki, 26e anee (1973/74), No. 444, pp. 143-169), Lecture Notes in Math., vol. 431, Springer, Berlin, 1975. MR 0485996 (58:5788)
  • [7] P. Gabriel and C. Riedtmann, Group representations without groups, Comment. Math. Helv. 54 (1979), 240-287. MR 535058 (80k:16040)
  • [8] M. Höppner and H. Lenzing, Diagrams over ordered sets: a simple model of abelian group theory, Abelian Group Theory, Proceedings Oberwolfach 1981 (R. Göbel and E. Walker, eds.), Lecture Notes in Math., vol. 874, Springer-Verlag, Berlin, 1981. MR 645942 (83g:18023)
  • [9] I. Kaplansky, Infinite abelian groups, (rev. ed.), Univ. of Michigan Press, Ann Arbor, 1969. MR 0233887 (38:2208)
  • [10] C. Sah, Abstract algebra, Academic Press, New York, 1967. MR 0223196 (36:6245)
  • [11] C. Webb, Graded modules bounded below are direct sums of cyclics, Notices Amer. Math. Soc. 22 (1975), A-400.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C05

Retrieve articles in all journals with MSC: 13C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0792261-6
Keywords: Graded module, direct sum, pure submodule
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society